MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / EXODUS; BILIARY DRAINAGE CATHETER

ANGIODYNAMICS ANGIODYNAMICS / EXODUS; BILIARY DRAINAGE CATHETER
Catalog Number H965105251
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although no device will be returned for evaluation, angiodynamics will be sending a supplier corrective action request (scar) to (b)(4), the manufacturer of the drainage catheter to notifiy them of the event and to request a review of the device history records.A supplemental medwatch will be submitted upon completion of the investigation.((b)(4)).
 
Event or Problem Description
As reported on user medwatch # (b)(4): "patient was undergoing routine biliary catheter exchange.When the existing drain (initially placed approximately 3 months ago) was wired during the procedure, the pigtail portion of the catheter broke off in the small bowel.External portion of catheter was removed and new catheter placed.No apparent harm to patient." it has been indicated that the used catheter will not be returned to angiodynamics.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging lot (0000061879) for item number h965105251 for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The june 2019 angiodynamics complaint report was reviewed for the drainage catheter product family and the failure mode "tip fractured/migrated." no adverse trend was indicated.A supplier corrective action request (scar) was send by angiodynamics to freudenberg medical for informational purpose only.The hospital's reported complaint description cannot be confirmed, nor can a root cause be determined, as no sample was returned.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "warnings: do not use this catheter with alcohol.Placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." ((b)(4)).

Brand Name
ANGIODYNAMICS / EXODUS
Common Device Name
BILIARY DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8794412
Report Number1317056-2019-00088
Device Sequence Number2044020
Product Code FGE
UDI-Device IdentifierH965105251
UDI-PublicH965105251
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberH965105251
Device Lot Number0000061879
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight55